MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-3-HX-ES |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that two axium coils were stretched. the patient was undergoing surgery for treatment of a saccular, unruptured anterior communicating artery aneurysm with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.No patient symptoms or further complications were reported as a result of this event. it was reported that for aneurysm embolization, after the coil was formed a hoop, used apb-2-3-hx-es coil to fill, the coil was stretched, replaced with another apb-1.5-4-3d-es coil, and the tail end was stretched, replaced with other specifications of the coil to complete the operation successfully.The reported devices and any accessory devices were prepared as indicated in the ifu.New information was received that there were no issues that resulted in the damage that was found.
Additional Manufacturer Narrative
Product analysis #705466758: equipment used: vis (m-78210), 203cm ruler (m-83361), document used: n/a as found condition (condition of returned device): two axium prime implant coils and a detached implant coil were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coils were returned without introducer sheaths.Visual inspection/damage location details: due to the condition in which the axium prime coils were returned, it could not be determined which pli or product event each axium prime coil corresponds to.A detached implant coil was returned stretched and damaged.(coil 1) the actuator interface was found to be intact.Upon inspection the axium implant coil pushwire was found to be broken but retained by release wire at break indicator.The shield coil was found intact with the implant coil already detached and not returned.No other anomalies were observed.(coil 2) the break indicator was found to be broken at break indicator.The shield coil was found to be intact.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the axium implant were already detached and not returned and the root cause could not be determined.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath.(reyesr32 2023-03-26).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.